Journal of the Korean Ophthalmological Society 1998;39(4):795-799.
Published online April 1, 1998.
Transient Visual Loss after Retrobulbar Anesthesia in the Advanced Glaucoma Patients.
Young Dae Yun, Jin Seok Oh, Kueng Wha Lee
Department of Ophthalmology, Hangang Sacred Heart Hospital, College of Medicine, Hallym University, Seoul, Korea.
녹내장 말기환자에서 구후 마취후 발생한 일시적 시각상실
윤영대(Young Dae Yun),오진석(Jin Seok Oh),이경화(Kueng Wha Lee)
Abstract
Retrobulbar Anesthesia is injecting local anesthetics into the retrobulbar space within the muscle cone, which affects the third cranial nerve, ciliary ganglion and optic nerve. Proper retrobulbar anesthesia can temporarily weaken somatosensory, motor and visual sensory. It also narrows visual fields. However, it does not result in complete loss of visual acuity. According to the authors, all 4 advanced cases which showed transient and complete visual loss after retrobulbar anesthesia of Lidocaine Hcl[2% lidocaine, einephrine, 1:100,000] were advanced glaucoma patients who had normal fundus except glaucomatous change and self-recovered within 1 to 4 hours. The decrease in vision may be related to the effects of the anesthetic agent on the optic nerve, or it may be related to the relative ischemia produced by compression, or caused by entopsias induced by compression. The authors cases suggest that transient visual loss after retrobulbar anesthesia may not reduce postoperative visual acuity and visual fields in the advanced glucoma patients.
Key Words: Glaucoma;Retrobulbar anesthesia;Transient visual loss


ABOUT
BROWSE ARTICLES
EDITORIAL POLICY
FOR CONTRIBUTORS
Editorial Office
SKY 1004 Building #701
50-1 Jungnim-ro, Jung-gu, Seoul 04508, Korea
Tel: +82-2-583-6520    Fax: +82-2-583-6521    E-mail: kos08@ophthalmology.org                

Copyright © 2022 by Korean Ophthalmological Society.

Developed in M2PI

Close layer
prev next